MAUDE Adverse Event Report: CONMED CORPORATION ADJUSTABLE RETRACTOR CANNULA 8.0MM X 65MM; ACCESSORIES, ARTHROSCOPIC

CONMED CORPORATION ADJUSTABLE RETRACTOR CANNULA 8.0MM X 65MM; ACCESSORIES, ARTHROSCOPIC
Catalog Number C08-65
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device will not be returned for evaluation; however, provided photographic evidence exhibits the reported failure of breakage.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 19 complaints, regarding 30 devices, for this device family and failure mode.During this same time frame 11,018 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.003.Per the instructions for use, the user is advised the following: precautions: inspect cannula prior to use to ensure they are in good physical condition.To avoid damaging seals and excessive leakage, do not use with devices larger than the specified cannula diameter.Use carefully to ensure the cannula is not bent or collapsed when inserting devices.To avoid damage during use, do not use excessive force on cannula.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that c08-65 device was being used during a rotator cuff repair procedure on (b)(6) 2019.It was reported that "arc broke at the neck point while inserting." the pictures that were sent show that the broken piece was retrieved from the patient.The event caused a 20-minute delay; however, there was no report of user or patient injury and no report of medical intervention or hospitalization.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
ADJUSTABLE RETRACTOR CANNULA 8.0MM X 65MM
Common Device Name
ACCESSORIES, ARTHROSCOPIC
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502 5994
MDR Report Key8983706
Report Number1320894-2019-00330
Device Sequence Number18901048
Product Code NBH
UDI-Device Identifier00653405001631
UDI-Public(01)00653405001631(17)230506(10)201805071
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/06/2023
Device Catalogue NumberC08-65
Device Lot Number201805071
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/15/2019
Initial Report FDA Received Date09/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR